MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 22114
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Report received stated that during the arteriovenous graft (avg) operation, eptfe stands adhered to the helix upon removal.The operation was performed with the same model graft and there was no problem or delay in the operation.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The complaint description states that a "hair" was loosened from the front of the graft during the operation so the graft was replaced.Upon evaluation of the returned graft, what appears to have occurred is a fiber became frayed when the tip of the graft was trimmed and in an attempt to remove it, the fiber was pulled on rather than trimmed.This caused the fiber to continue unraveling from the graft, at which point the graft was replaced.Upon investigation of the returned device, it is confirmed that delamination occurred and the outermost layer of the device was unraveled.This is an anticipated failure mode for which there are instructions in the ifu to specifically prevent.The ifu for this device instructs the user to cut the graft using sharp surgical instruments (preferably scissors) in order to prevent damaging the layers of the device.It also warns the user not to pull on any layer of the device that becomes separated.The complaint can be confirmed however there is no indication that the product was faulty as the device history records show that the product met all quality and performance requirements and there were no non-conformances during the manufacturing process.Based on the details of the complaint and investigation the thread of material appears to be from handling.The small piece of the graft rather than being trimmed was pulled unraveling the graft further.In this regard the root cause is most likely user error.The graft was likely not cut with a sharp instrument, as instructed in the ifu.The complaint trend review was completed for the 15-month periods ((b)(6) 2020 - (b)(6) 2022) to identify other complaints with the reported defect.In the 20 total months reviewed, this complaint was the only one identified with the stated reported defect.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13581735
Report Number3011175548-2022-00088
Device Sequence Number4410429
Product Code DYF
UDI-Device Identifier00650862221145
UDI-Public00650862221145
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model Number22114
Device Catalogue Number22114
Device Lot Number475583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/28/2022
09/21/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/31/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown